Alert archive / Kansas / River Flood Warnings in 2007

River Flood Warning 18, NWS Topeka, KS

September 7, 2007Marshall County, Kansas

NWS Topeka, KS issued this river flood warning at Sep 7, 2007, 12:39 PM CDT for Marshall County, Kansas. It took effect at Sep 7, 2007, 4:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2007, 12:39 PM CDT (17:39 UTC)
In effect from
Sep 7, 2007, 4:00 PM CDT
Expired
Sep 8, 2007, 7:00 AM CDT
In force
15 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Marshall County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River at Blue Rapids (BLRK1).

Action stage
21 ft
Minor stage
26 ft
Moderate stage
52 ft
Major stage
68 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06884700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KTOP 071739
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1239 PM CDT FRI SEP 07 2007

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-080139-
/O.NEW.KTOP.FL.W.0018.070907T2100Z-070908T1200Z/
/BLRK1.1.ER.070907T2100Z.070907T2100Z.070908T0000Z.NO/
1239 PM CDT FRI SEP 07 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* FROM THIS AFTERNOON TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:00 PM FRIDAY THE STAGE WAS 25.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE LATE 
  THIS AFTERNOON.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$
1 follow-up statement
000 
WGUS83 KTOP 072108
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
408 PM CDT FRI SEP 07 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-080508-
/O.EXT.KTOP.FL.W.0017.000000T0000Z-070909T0952Z/
/FKFK1.2.ER.070907T0731Z.070908T0000Z.070908T2152Z.NO/
408 PM CDT FRI SEP 07 2007

THE FLOOD WARNING CONTINUES FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 PM FRIDAY THE STAGE WAS 28.4 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON.
* IMPACT...AT 27.5 FEET...AREA IN THE VICINITY OF 19TH TERRACE AND 
  VISTA ROADS FLOODS.

$$

KSC117-080508-
/O.CON.KTOP.FL.W.0018.000000T0000Z-070908T1200Z/
/BLRK1.1.ER.070908T0000Z.070908T0000Z.070908T0000Z.NO/
408 PM CDT FRI SEP 07 2007

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM FRIDAY THE STAGE WAS 25.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 7, 4:15 AM CDT, 8 hours 24 minutes earlier.

Area forecast discussion, Sep 7, 4:15 AM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
415 AM CDT FRI SEP 7 2007

.DISCUSSION...

LATEST WATER VAPOR SATELLITE IMAGERY SHOWED AN UPPER LEVEL TROUGH
MOVING EAST ACROSS THE CENTRAL AND NORTHERN PLAINS THIS MORNING. THE
REMNANTS OF HENRIETTE WAS MOVING NORTHEAST ACROSS SOUTHEAST NM AND
FAR WEST TX.

THE 8Z SURFACE MAP SHOWED A COLD FRONT EXTENDING FROM SOUTH OF
DDC...NORTHEAST TO GDB...NORTHEAST TO WEST OF CNK. SCATTERED SHOWERS
AND THUNDERSTORMS CONTINUED ALONG AND SOUTH OF INTERSTATE 70.

TODAY AND TONIGHT...THE GFS AND NAM BOTH SHOW THE SURFACE COLD FRONT
MOVING SOUTHEAST ACROSS THE CWA TODAY. WE WILL PROBABLY SEE THE
SCATTERED SHOWER AND THUNDERSTORMS SLOWLY SHIFT SOUTHEAST ACROSS THE
CWA THIS MORNING. DEPENDING ON WHERE THE FRONT IS THIS AFTERNOON
SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON...GENERALLY
SOUTH OF THE KS TURNPIKE. TONIGHT THE FRONT SHOULD SLOWLY DRIFT
SOUTH ACROSS EXTREME SOUTHEAST KS AND NORTHERN OK WHERE IT WILL
BECOME STATIONARY. TODAYS HIGHS WILL DEPEND ON THE AMOUNT OF CLOUD
COVER. IF WE GET SOME CLEARING THROUGH THE AFTERNOON HOURS...HIGHS
WILL WARM INTO THE LOWER TO MID 80S...MAY BE UPPER 80S SOUTH OF THE
FRONT.

SATURDAY...THE 5H TROUGH LEFT OVER FROM HENRIETTE WILL MOVE
NORTHEAST INTO NORTHERN OK AND EXTREME SOUTHEAST KS BY LATE
AFTERNOON. AHEAD OF THE MINOR 5H TROUGH...ISENTROPIC LIFT OVER THE
FRONT COMBINED WITH QG FORCING EAST AND NORTHEAST OF THE MINOR 5H
TROUGH MAY BRING THE SCATTED SHOWERS AND THUNDERSTORMS NORTH TO I-35
AND EVEN A FEW SCATTED SHOWERS ACROSS EAST CENTRAL AND NORTHEAST KS
SATURDAY AFTERNOON. HIGHS SATURDAY WILL BE COOLER ACROSS THE
SOUTHEAST COUNTIES WHERE CLOUD COVER WILL REDUCE SURFACE HEATING. I
WENT WITH NEAR 80 DEGREE READINGS ACROSS THE SOUTHEAST WITH MID 80S
ACROSS THE REMAINDER OF THE CWA.

SATURDAY NIGHT...THE WEAK 5H TROUGH (REMNANTS OF HENRIETTE) WILL
SHIFT SOUTHEAST INTO AR AND NORTHEAST OK. THIS SHOULD PUSH THE FRONT
FARTHER SOUTH AND BRING AN END TO ANY RAIN CHANCES ACROSS THE
SOUTHEAST COUNTIES AFTER MIDNIGHT. OVERNIGHT LOWS WILL BE IN THE
LOWER TO MID 60S.

SUNDAY...A SURFACE RIDGE OF HIGH PRESSURE WILL BUILD SOUTH INTO
EASTERN KS. THIS SHOULD BRING A DRIER AND SLIGHTLY COOLER AIRMASS.
HIGH TEMPERATURES ON SUNDAY WILL BE IN THE UPPER 70S TO LOWER 80S
WITH PARTLY CLOUDY SKIES.

SUNDAY NIGHT THROUGH MONDAY NIGHT...A 5H TROUGH OVER WESTERN CANADA
WILL DIG SOUTHEAST INTO THE PLAINS STATES BY LATE MONDAY. A LEE
SURFACE/850MB TROUGH WILL DEVELOP ACROSS THE CENTRAL AND SOUTHERN
HIGH PLAINS. THE SOUTHERLY WINDS AHEAD OF THE LEE SURFACE TROUGH
WILL TRANSPORT DEEPER GULF MOISTURE NORTH ACROSS KS. WAA/ISENTROPIC
LIFT AHEAD OF THE DEEPER MOISTURE RETURN WILL PROVIDE THE CWA WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS LATE SUNDAY NIGHT AND MONDAY
MORNING. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE CWA MONDAY
AFTERNOON AND EVENING BRINGING A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS.

TUESDAYS...THE 5H TROUGH WILL MOVE EAST INTO THE MID MS RIVER VALLEY
AS A SURFACE RIDGE BUILDS SOUTH ACROSS KS. EXPECT A DRIER AND COOLER
AIRMASS TO MOVE SOUTH ACROSS THE CWA. HIGH TEMPERATURES WILL ONLY
REACH THE MID TO UPPER 70S WITH PARTLY CLOUDY TO MOSTLY SUNNY SKIES.

THE EXTENDED FORECAST GRIDS LOOKED GOOD AND NO CHANGES WERE MADE.

66

&&

.AVIATION...

SHORT TERM CONCERNS ARE POTENTIAL FOR MVFR CIGS THROUGH THE MID
MORNING HOURS AND THEN EXTENT CONVECTIVE ACTIVITY FOR THE DAY.
MODEL SOUNDINGS SHOWING MVFR BORDER-LINE IFR RH FIELDS FOR THE TAF
SITES WITH THE NAM LOWEST THROUGH THE MORNING HOURS AND GFS GOING
BACK TO VFR AFTER 15Z.  GIVEN CURRENT TRENDS AND LOOKING
UPSTREAM...LEANING TOWARD THE GFS SOLUTION. MAY KEEP SOME MVFR CIGS
WITH PRECIP AROUND THROUGH 14-15Z...2000-3000FT THEN VFR SCT-BKN040
AFTER MID MORNING.  RADAR SHOWING EXITING CONVECTION OVER THE FAR
EASTERN COUNTIES BUT MORE SCATTERED PRECIPITATION TO THE WEST.  WILL
LIKELY KEEP SOME VCTS FOR THE MORNING HOURS AT ALL TAFS SITES.  REAL
SURFACE FRONT AT 08Z STILL APPEARS BACK ALONG A CONCORDIA TO GREAT
BEND LINE...WITH WATER VAPOR STILL HINTING OF SHORTWAVE ENERGY
UPSTREAM.  LEANING AT THIS POINT TO FRONTAL PASSAGE...NORTHWEST
WINDS AROUND 13Z WITH KMHK AND AROUND 15Z FOR KTOP/KFOE.  CHALLENGE
FOR AFTERNOON WILL BE WHERE FRONT WINDS UP AND STILL SOME POTENTIAL
FOR AFTERNOON CONVECTION.  MAY JUST INCLUDE CB WITH CLOUDS AT THIS
TIME THINKING BETTER CHANCES FURTHER SOUTH.  WINDS TURN NORTHEAST IN
AFTERNOON INTO EVENING HOURS.  WILL GO WITH SCT LOW CLOUDS AND SOME
MID LEVEL CIGS AFT 01Z.  COULD SEE SOME FOG DEVELOPMENT AFTER
MIDNIGHT DEPENDING ON CLOUD TRENDS.  WILL LET LATER SHIFTS SEE HOW
MODEL RUNS HANDLE THESE TRENDS.

PF

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

66/PF
Hazardous weather outlook, Sep 7, 4:55 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
455 AM CDT FRI SEP 7 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-081100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
455 AM CDT FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR THUNDERSTORMS TODAY ACROSS EAST CENTRAL
AND PORTIONS OF NORTHEAST KANSAS...GENERALLY ALONG AND SOUTH OF
THE KANSAS TURNPIKE. HEAVY RAINFALL WILL BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS. TONIGHT THE THUNDERSTORM CHANCES WILL BE
SOUTH OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY FOR EAST CENTRAL
AND PORTIONS OF NORTHEAST KANSAS....GENERALLY ALONG AND SOUTH OF
THE KANSAS TURNPIKE.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA SUNDAY NIGHT
THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE IN TOPEKA.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:23 PM CDTFlash Flood WarningTOPMarshall, Nemaha2 hr
Sep 6, 7:42 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha63 min
Sep 6, 8:19 PM CDTTornado WarningTOPMarshall, Nemaha26 min
Sep 6, 8:43 PM CDTTornado WarningTOPNemaha32 min
Sep 6, 8:46 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha59 min
Sep 6, 9:12 PM CDTTornado WarningTOPBrown, Nemaha29 min
Sep 6, 9:28 PM CDTFlash Flood WarningTOPMarshall, Nemaha2 hr
Sep 6, 9:30 PM CDTSevere Thunderstorm WarningTOPMarshall, Washington45 min
Sep 6, 9:45 PM CDTSevere Thunderstorm WarningTOPNemaha45 min
Sep 6, 9:54 PM CDTTornado WarningTOPMarshall, Nemaha37 min
Sep 6, 10:17 PM CDTSevere Thunderstorm WarningTOPBrown58 min
Sep 6, 10:28 PM CDTFlash Flood WarningTOPBrown4 hr
Sep 6, 10:41 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Ottawa49 min
Sep 6, 11:13 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee47 min
Sep 6, 11:29 PM CDTFlash Flood WarningTOPMarshall, Nemaha4 hr
Sep 6, 11:34 PM CDTFlash Flood WarningTOPClay, Cloud, Ottawa4 hr
Sep 6, 11:37 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Riley, Wabaunsee38 min
Sep 6, 11:52 PM CDTRiver Flood WarningTOPNemaha11 hr
Sep 7, 12:01 AM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee44 min
Sep 7, 12:20 AM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson55 min
Sep 7, 1:40 AM CDTRiver Flood WarningTOPMarshall42 hr

Nearby

River Flood Warnings in Kansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.